Menu

Friends

Other pages

Wellbutrin medication - withdrawal symptoms

If you are considering using Wellbutrin to treat depression or if you are certain you are ready to stop your treatment there are a number of things to consider; the focus in this article will specifically be on the withdrawal symptoms. What is Wellbutrin and what it is used for? Wellbutrin is an antidepressant with a very low abuse rate, although in some cases if a person feels the drug they are using is working they will continue using it for fear of going back into depression. If you are absolutely certain you are no longer in need of the medication of Wellbutrin, consult your healthcare provider and they can help you confirm if you are ready to take the first step of discontinuing your treatment or if you should wait a little longer.

When discussing with your healthcare provider about discontinuing the use of Wellbutrin, they will always tell you not to go off of it abruptly. This is for good reasons, to combat the problems of total stoppage of the medication all of a sudden. They may have your dosages slowly decreased though to help you on your way to being completely off the drug-this is the safest way to stop taking Wellbutrin completely. If you stop your treatment "cold turkey", you will soon feel the effects of withdrawal and it may be more than you can handle especially if you are not expecting it. Wellbutrin has a lengthy list of withdrawal symptoms (over 50 have been recorded) where some are quite minor and some can be severe and may result in you needing medical attention. Wellbutrin has a short "half-life". This term refers to the amount of time that a drug spends in your system even after you stop taking it.

The list of all the symptoms of withdrawal that are associated with Wellbutrin is quite long, a few examples will be listed and explained - contact your healthcare provider for a more thorough list on the symptoms of Wellbutrin withdrawal. The ones listed may not occur for you but others may that are not listed. Some physical symptoms of withdrawal are: fatigue-you will feel more tired or have no energy; tingling sensations-where you feel like you are being shocked or zapped; and migraines or at the very least you will find you are having headaches more often. Wellbutrin has psychological withdrawal symptoms as well; these are evident when the one taking it suddenly acts differently. These psychological withdrawal symptoms of Wellbutrin are: crying spells for no reason, your depression may feel worse than before, paranoia, anxiety and hostility. In addition, you may experience gastrointestinal withdrawal symptoms, ie. Stomach and intestinal issues such as: diarrhea, cramping of the stomach, and indigestion.

Finally, some other notable symptoms associated with Wellbutrin withdrawal can be: hallucinations (this will sometimes make the patient seem as if they are going crazy even though they are not, if this occurs you must seek medical attention as soon as possible), blurred vision and repetitive thoughts. When withdrawal symptoms do occur, they generally dissipate after a few days. If you find you are still suffering from the same symptoms with no sign of them deteriorating, get medical attention immediately before your problem worsens.

Remember, the above mentioned is not a complete list of all withdrawal symptoms that occur if you are discontinuing your treatment or lowering your Wellbutrin dosages. Seek a professional such as your healthcare provider for a far more complete list of withdrawal symptoms. When you have proper medical advice and guidance, Wellbutrin is safe to discontinue even though some of the withdrawal symptoms may have you think otherwise.